MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-60
Medical Device Problem Codes Overheating of Device (1437); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the cf7-7-60 closurefast 7f 60 cm catheter, a generator or display issue occurred.Specifically, the generator powered on but the screen did not come on, and the generator later stopped with the display showing low impedance.The catheter could not be used.The lumen was flushed prior to use, a guidewire was used for insertion, and proper temperature was reached.When the operator pressed ablation button of the rfa catheter, catheter's temperature was high not 120 degree.The operator continued with the procedure despite the display issue, but ultimately used another catheter to complete the procedure.No additional treatment was required.No patient complications have been reported as a result of this event.When the device was returned for evaluation it was noted that the coil was damaged.
 
Additional Manufacturer Narrative
Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.No ancillary devices or images were returned with the device.Heating element/coil deformed/kinked.Burnt biologics observed.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.Visual inspection of the returned catheter revealed two kinks along the shaft; the kinks were observed at approx.4.8cm 50.9cm from the distal tip of the device.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 84.0 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 111.8 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.66 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 0 k ohms test 4 (resistor 2) failed.Test 1, test 2, and test 3 passed and are inside the specification and acceptance criterion.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an error message ¿advisory: impedance low.Replace device.¿ being seen on both the rfg2 and rfg3 generators.Additional photo for pins check taken after testing and connection to generators shows pins to be straight.The device failed continuity/resistance and functional testing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX 
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23989557
Report Number9610849-2026-00003
Device Sequence Number21378591
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public(01)00763000702281(17)261130(10)243510234(20)05
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-60
Device Lot Number243510234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown